It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-20-2005, 06:57 PM   #1
Senior Veteran
(female)
 
Join Date: Oct 2005
Posts: 677
janart HB User
To Tonya M

I noticed that you said you are taking Cymbalta. My doc gave me a sample of this but I haven't taken it. Instead I started Lexapro, which I'm not happy with. What kind of side effects are you haveing on it? I have the usual crappy side effects from all the SSRI'S. I would love your input. Thank you

 
Sponsors Lightbulb
   
Old 10-21-2005, 05:33 AM   #2
Senior Member
(female)
 
Join Date: Feb 2005
Posts: 183
TonyaM HB User
Re: To Tonya M

Hey,
Yeah, I am on cymbalta now and doing wonderful. For the first three days, I had a little trouble sleeping, felt kinda wierd, and had hardly any appetite (which is good for me because I used to eat way to much). Now, my appetite is under control and what I would consider normal. The side effects weren't that bad at all, but after three days I thought about giving up on them. Luckily, I made the decision to stick with cymbalta and gradually I got better and better. If I accidently miss a dose even one day, I start showing signs of how I used to be depressed (abnormal behavior, crying, etc.). I also took lexapro for a good six months, and sometimes I thought it was slightly working but as I look back I realize it wasn't doing much at all. Also, effexor works on the same two chemicals in your brain as cymbalta, but when I took effexor I cried horribly, uncontrollably, and even went to the hospital. Kinda weird. I push for cymbalta since it works for me, but I guess you have to give any medication time to see if it works. One more thing, I am on a low dose of lithium to even things out with the cymbalta. Lithium is given to some bipolar people. Whether I am bipolar or not remains a question, but it COULD be the reason why cymbalta is working and effexor didn't, because I was not on lithium with effexor. However, I do not think that is the case. Please keep me updated, I like to help in any way I can. I was so depressed/ stressed that I had to quit my job, drop out of college, and get on Social Security just to survive. Now, I am hoping to get back to college soon and looking forward to doing things again. Also, I noticed that when I tried to go out to clubs/ bars like "normal" people my age, I got even more depressed. When I started sticking to doing what I needed to do for myself I began to get better as well. I even had to "drop" some so-called friends because I am very influential and they encouraged me to make some bad decisions. Hope to hear from you soon.

TonyaM

 
Sponsors Lightbulb
   
Old 10-21-2005, 07:37 PM   #3
Senior Veteran
(female)
 
Join Date: Oct 2005
Posts: 677
janart HB User
Re: To Tonya M

Tonya what about sexual side effects? Wellbutrin is the only one I know about that actually makes you want it more lol. I tell you that is the biggest dang complaint I have with the SSRI'S. Man I hate that. I'm on Lexapro now and couldn't care less if I do it or not. How's Cymbalta with that part?

 
Old 10-21-2005, 11:47 PM   #4
Senior Member
(female)
 
Join Date: Feb 2005
Posts: 183
TonyaM HB User
Re: To Tonya M

Hey,
After about two weeks, sex drive actually increased. For about the first week I couldn't get there at all (lol) then all of a sudden it was more sensitive and made me want it more. When I upped the dose to its maximum, same thing happened. About three days of frustration, then better than before. It did take longer though (not sure if that is a good thing or a bad thing). Hope this helps.

TonyaM

 
Old 10-22-2005, 08:33 PM   #5
Senior Veteran
(female)
 
Join Date: Oct 2005
Posts: 677
janart HB User
Re: To Tonya M

Okay well I may talk to my doctor about it. I have been tapering off of the Lexapro and today I got so dizzy and nausous that I had to come home and take a nap. Thanks for the info, I will let you know. I really think I need to try something though I get even more depressed during the winter so I don't need to go without. Thanks again

 
Old 10-23-2005, 01:27 AM   #6
Senior Member
(female)
 
Join Date: Feb 2005
Posts: 183
TonyaM HB User
Re: To Tonya M

Your welcome,
And as a side note I get more depressed during the winter too. So far so good, but I will have to wait and see how it goes this winter.

TonyaM

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Out of Time plaxmax34 Relationship Health 23 05-06-2009 11:54 AM
tonya foxey lady Cancer: Lung 2 06-13-2007 08:38 PM
Husband 37yrs, just diagnosed, many questions? flygirl3 Family & Friends of Cancer Patients 36 08-03-2006 10:10 PM
OUT OF CONTROLL blue cloud Personality Disorder 23 11-12-2002 07:04 AM
already tierd tsully97 Cystic Fibrosis 2 09-06-2001 11:59 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:33 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!